MAUDE Adverse Event Report: COVIDIEN LLC XPS BUR; BUR, EAR, NOSE AND THROAT

COVIDIEN LLC XPS BUR; BUR, EAR, NOSE AND THROAT
Model Number 1885061HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via manufacturer representative that the tip of the bur broke but not detached while being used on a patient and stuck in the handpiece during the functional endoscopic sinus surgery procedure.The broken parts were contained in the outer blade.There was no fragments that came off or got detached from the broken device.There were no fragments that that get in contact with the patient.There was no broken pieces of the reported product remain inside the patient's body.There was no intervention planned or performed.There was no broken pieces of the reported product remain inside the patient's body.There was no back-up device used.The case was completed by using other instruments instead of the burr.There was no patient impact.

Brand Name
XPS BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
MDR Report Key12273435
Report Number9612501-2021-01282
Device Sequence Number19957084
Product Code EQJ
UDI-Device Identifier00681490693066
UDI-Public00681490693066
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1885061HS
Device Catalogue Number1885061HS
Device Lot Number0221275014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1